MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404287
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020, the patient complained that the cylinders could not be inflated due to fluid loss.The patient had the inflatable penile prosthesis removed and damage to one cylinder was detected, although the physician was unable to pinpoint the cause of the fluid loss.A new inflatable penile prosthesis was implanted, the patient was stable following the surgery and the event resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation: the ams 700 momentary squeeze (ms) pump was visually inspected and functionally tested.No leaks were found; the pump performed within specification.The ams700 ipp cylinders were visually inspected and functionally tested.Cylinder 1 has a pinhole leak in the proximal cylinder body that was result of sharp instrument damage which likely occurred during explant damage, and were considered a secondary failure.A small hole and tool marking were present.Cylinder 2 has a large tear in the outer tube at the proximal cylinder body that was result of wear against the krt.The cylinder also has a fatigue leak in the inner tube with broken fabric treads in the proximal cylinder body; hole was present.The krt of both cylinders were worn to filament; no leak was found in krt.The identified fluid leak in the inner tube with broken fabric treads is the most probable cause of the reported inflation issue, as the device would not be functional after the system fluid was lost.Product analysis confirmed that reported event.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10258124
Report Number2183959-2020-02869
Device Sequence Number2603666
Product Code FHW
UDI-Device Identifier00878953003900
UDI-Public00878953003900
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/23/2018
Device Model Number72404287
Device Catalogue Number72404287
Device Lot Number831684002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT # 188516012RESERVOIR; LOT # 188516012RESERVOIR; LOT # 188516012RESERVOIR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;